Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A proof that the group of all homeomorphisms of the plane onto itself is locally arcwise connected

Author: M. K. Fort
Journal: Proc. Amer. Math. Soc. 1 (1950), 59-62
MSC: Primary 56.0X
MathSciNet review: 0033017
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Fox, On topologies for function spaces, Bull. Amer. Math. Soc. vol. 51 (1945) pp. 429-432. MR 0012224 (6:278d)
  • [2] M. Bebutoff, Sur les systémes dynamiques dans l'espace des fonctions continues, Akademia Nauk, Doklady vol. 27 (1940) pp. 904-906. MR 0003473 (2:225b)
  • [3] H. M. Gehman, On extending a continuous (1-1) correspondence of two plane continuous curves to a correspondence of their planes, Trans. Amer. Math. Soc. vol. 28 (1926) pp. 252-265. MR 1501343
  • [4] R. F. Arens, Topologies for homeomorphism groups, Amer. J. Math. vol. 68 (1946) pp. 593-610. MR 0019916 (8:479i)
  • [5] G. Birkhoff, Topology of transformation sets, Ann. of Math. vol. 35 (1934) pp. 861-875. MR 1503201
  • [6] J. Schreier and S. Ulam, Über topologische Abbildungen der euklidischen Sphären, Fund. Math. vol. 23 (1934) pp. 102-118.
  • [7] J. W. Alexander, On the deformation of $ n$-cell, Proc. Nat. Acad. Sci. U. S. A. vol. 9 (1923) pp. 406-407.
  • [8] J. H. Roberts, Concerning homeomorphisms of the plane into itself, Bull. Amer. Math. Soc. Abstract 44-9-402.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 56.0X

Retrieve articles in all journals with MSC: 56.0X

Additional Information

Article copyright: © Copyright 1950 American Mathematical Society

American Mathematical Society